Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 13, NWS Green Bay, WI

June 27, 2019Manitowoc County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 27, 2019, 5:19 PM CDT for Manitowoc County, Wisconsin. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2019, 5:19 PM CDT (22:19 UTC)
Expired
Jun 27, 2019, 6:10 PM CDT
In force
51 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 45 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 5:44 PM CDTMARINE TSTM WIND 41Manitowoc, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 12:23 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2019-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2019-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1844 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

166 
WUUS53 KGRB 272219
SVRGRB
WIC071-272330-
/O.NEW.KGRB.SV.W.0013.190627T2219Z-190627T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
519 PM CDT Thu Jun 27 2019

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Manitowoc County in east central Wisconsin...

* Until 630 PM CDT.

* At 519 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles northwest of Brillion to near Elkhart Lake,
  moving northeast at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Camp Rokilio Scout Camp around 535 PM CDT.
  St. Nazianz around 540 PM CDT.
  Cleveland around 555 PM CDT.
  Manitowoc around 600 PM CDT.

Other locations impacted by these severe thunderstorms include Louis
Corners, St Nazianz, Mishicot, Kellners Corners, Kellnersville,
Maribel, Larrabee, Two Rivers, Kiel and Madsen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4424 8804 4424 8789 4433 8789 4433 8754
      4437 8752 4439 8746 4431 8748 4418 8746
      4407 8760 4390 8769 4389 8804
TIME...MOT...LOC 2219Z 243DEG 25KT 4425 8814 4387 8804 

HAIL...<.75IN
WIND...60MPH
 
$$

Kurimski
3 follow-up statements
793 
WWUS53 KGRB 272245
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
545 PM CDT Thu Jun 27 2019

WIC071-272330-
/O.CON.KGRB.SV.W.0013.000000T0000Z-190627T2330Z/
Manitowoc WI-
545 PM CDT Thu Jun 27 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR MANITOWOC COUNTY...

At 544 PM CDT, severe thunderstorms were located along a line
extending from near Denmark to near Cleveland, moving northeast at 35
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Manitowoc around 555 PM CDT.

Other locations impacted by these severe thunderstorms include Louis
Corners, St Nazianz, Mishicot, Kellners Corners, Kellnersville,
Maribel, Larrabee, Two Rivers, Kiel and Madsen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4424 8804 4424 8789 4433 8789 4433 8754
      4437 8752 4439 8746 4431 8748 4418 8746
      4407 8760 4390 8769 4389 8804
TIME...MOT...LOC 2244Z 245DEG 31KT 4433 8788 4395 8778 

HAIL...<.75IN
WIND...60MPH
 
$$

Kurimski
549 
WWUS53 KGRB 272258
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
558 PM CDT Thu Jun 27 2019

WIC071-272330-
/O.CON.KGRB.SV.W.0013.000000T0000Z-190627T2330Z/
Manitowoc WI-
558 PM CDT Thu Jun 27 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR MANITOWOC COUNTY...

At 558 PM CDT, severe thunderstorms were located along a line
extending from near Denmark to 6 miles south of Manitowoc, moving
northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe thunderstorms will remain over mainly rural areas of
Manitowoc County, including the following locations... Mishicot,
Kellners Corners, Kellnersville, Maribel, Larrabee, Two Rivers,
Madsen, Taus, Newtonberg and Maple Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4390 8785 4412 8787 4424 8798 4424 8789
      4433 8789 4433 8754 4437 8752 4439 8746
      4431 8748 4418 8746 4407 8760 4390 8769
TIME...MOT...LOC 2258Z 243DEG 25KT 4437 8777 4399 8767 

HAIL...<.75IN
WIND...60MPH
 
$$

Kurimski
236 
WWUS53 KGRB 272310
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
610 PM CDT Thu Jun 27 2019

WIC071-272320-
/O.CAN.KGRB.SV.W.0013.000000T0000Z-190627T2330Z/
Manitowoc WI-
610 PM CDT Thu Jun 27 2019

...THE SEVERE THUNDERSTORM WARNING FOR MANITOWOC COUNTY IS
CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northeastern and east central Wisconsin.

LAT...LON 4390 8785 4412 8787 4424 8798 4424 8789
      4433 8789 4433 8754 4437 8752 4439 8746
      4431 8748 4418 8746 4407 8760 4390 8769
TIME...MOT...LOC 2309Z 243DEG 25KT 4441 8767 4403 8757 

$$

Kurimski

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:43 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 27, 2:43 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
243 PM CDT Thu Jun 27 2019

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Friday
Issued at 243 PM CDT Thu Jun 27 2019

A linear MCS continues tracking through Wisconsin this afternoon.
Although downstream temperatures and dew points are impressive and
the recent 18Z KGRB RAOB sounding indicates 1200 J/kg of SBCAPE,
the sounding also indicates quite a bit of dry air to contend with
as the system heads east. Although the meso models have killed
this complex all day, it continues its slow march eastward
throughout the day. It appears the northward portion of the line
is weaker than other portions of the line, with the central and
southern part of the line being a bit stronger given its closer
proximity to the warm front. This trend should continue through
the afternoon hours as the complex moves east, with the line
reaching the Fox Valley around 5 pm and the lakeshore around 6 pm.
These storms could produce winds to 40 to 50 mph with hail unless
they intensify and become severe, which would be most likely
across the far southern cwa closer to the warm front and better
instability.

Once this line clears the area another thunderstorm complex is
slated to develop later this evening and track through the area
from late this evening into the overnight hours. This thunderstorm
complex will also be capable of producing damaging winds and large
hail, again mainly across central and east-central Wisconsin
closer to the warm front and better instability.

This thunderstorm complex should act to push the frontal boundary
back south as a cold front by Friday morning, with additional
showers and thunderstorms possible across far southern central and
east-central Wisconsin during the day on Friday as activity
continues near the front. Despite the front sagging south, hot and
humid conditions will continue across the area as daytime highs
rise well into the 80s with dew points well into the 60s, pushing
heat index values into the upper 80s.

.LONG TERM...Friday Night Through Thursday
Issued at 243 PM CDT Thu Jun 27 2019

Models are in good agreement with respect to an amplified mean
flow this weekend consisting of a positive-tilted upper trough
from western Canada through the Pacific Northwest, an upper ridge
from the southwest CONUS to the western Great Lakes and another
upper trough from eastern Canada into New England. Warm/humid
conditions expected for northeast WI with spotty thunderstorms.
The ridge gets flattened early next week, leaving a quasi-zonal
flow across most of the CONUS. Temperatures/humidity will drop a
little, but precipitation chances remain the main issue next week
depending on the location of the wavy frontal boundary in our
vicinity.

The initial frontal boundary is expected to get shoved south by
the convection with only an evening chance for lingering showers/
thunderstorms over our southern tier of counties. The rest of
Friday night looks relatively quiet with skies becoming partly
cloudy, if not mostly clear over the north. Winds will diminish
overnight which may lead to some patchy fog over northeat WI. Min
temperatures to be in the upper 50s to lower 60s north and along
Lake MI, middle to upper 60s south. The boundary is forecast to
remain quasi-stationary in the vicinity of the WI/IL border on
Saturday and with no apparent mid-level shortwave evident on the
models, prefer to go with a dry forecast for the part across the
forecast area. This does not mean a stray storm could not pop up
during peak heating. Saturday will be a very warm/humid day with
max temperatures in the upper 70s to around 80 degrees near Lake
MI, middle 80s to around 90 degrees inland.

A good chunk of Saturday night could also remain dry (and muggy)
as the next shortwave of interest tops the upper ridge over the
Upper MS Valley. May leave a slight chance pop in the forecast
though with the stalled boundary showing signs of lifting north as
a warm front. Anticipate at least a general increase in clouds
overnight with min temperatures from 60-65 degrees north/
lakeshore, 65-70 degrees south. May also add another round of
patchy fog later into the night. There is some model differences
with regards to the movement of a cold front and mid-level
shortwave headed into Sunday. The GFS is faster than the ECMWF,
thus it brings showers/thunderstorms into northeast WI by Sunday
afternoon while the ECMWF keeps us mostly dry. Too much
uncertainty to go completely dry, especially with the warm front
hovering nearby. Have focused higher pops for the afternoon hours
for now with max temperatures similar to Saturday, including the
humid conditions.

Chance for showers/storms to overspread the region Sunday night as
the cold front moves into WI. The front is forecast to sag into
southern WI on Monday and essentially stall as it becomes parallel
to the mean flow aloft. This scenario would keep the chance for
additional showers/thunderstorms mainly over central/east-central
WI, especially by the afternoon hours. Temperatures are expected
to cool a bit behind the cold front as well as lower humidity
levels. Look for readings in the middle to upper 70s near Lake MI,
lower to middle 80s inland.

This new quasi-stationary front is progged to waffle over southern
sections of the Great Lakes into the Upper Midwest through at
least Tuesday night and possibly even longer if the ECMWF is
correct. Models are all over the place by mid-week ranging from
high pressure over WI to the frontal boundary locked over the
area. Have followed the consensus solution which does keep pops in
the forecast Tuesday through Thursday. None of these days would be
a complete wash-out if it even rains at all. Temperatures appear
to remain slightly above normal during this time.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1232 PM CDT Thu Jun 27 2019

A line of showers and thunderstorms will affect the TAF sites
during the afternoon hours. Current AWIPS TOA tool progs the
storms to reach AUW, CWA, RHI around 20Z, ATW and GRB around 22Z,
and MTW around 23Z. Although the storms are not currently severe,
the storms moving through central and east-central Wisconsin are
moving through a better airmass. Even if the storms don't
intensify they are expected to produce winds of 30 to 40 knots as
they move through the area with the potential for small hail.
Conditions are expected to drop to MVFR with this initial line of
storms. Later tonight another thunderstorm complex is expected to
move through the area late this evening and into the overnight
hours. This system could bring damaging winds and large hail as it
tracks through the area.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......Kallas
AVIATION.......Kurimski
Hazardous weather outlook, Jun 27, 2:52 PM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
252 PM CDT Thu Jun 27 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
252 PM CDT Thu Jun 27 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Thunderstorms are likely into tonight. There is a slight risk for
severe storms south of highway 8 and east towards the lakeshore,
and a marginal threat north of highway 8 and Sturgeon Bay.
Damaging winds, large hail and torrential rain are the main
threats.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Thunderstorms are possible at times Friday into the middle of
next week. It is too early to determine whether they would become
severe. Locally heavy rains are also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

LMZ521-522-541>543-282000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
252 PM CDT Thu Jun 27 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms with strong winds and hail could be a threat to
mariners tonight. Patchy fog may also develop later tonight.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Thunderstorms are possible at times Friday through the middle of
next week. Dense fog may also develop at times. Any storms or
dense fog will pose a hazard to boaters on the lake and bay.

Kurimski/Kallas

In the hours before

Local storm report, Jun 27, 4:44 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
444 PM CDT THU JUN 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     2 SW MOUNT MORRIS       44.09N 89.21W
06/27/2019                   WAUSHARA           WI   PUBLIC

            LARGE TREE BRANCHES DOWN AND ONE LARGE TREE
            DOWN ON HIGHWAY 152 IN BETWEEN MOUNT MORRIS
            AND WAUTOMA.

&&

KLJ
Local storm report, Jun 27, 4:49 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
449 PM CDT THU JUN 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND GST     OSHKOSH                 44.01N 88.55W
06/27/2019  M48 MPH          WINNEBAGO          WI   ASOS

&&
Local storm report, Jun 27, 4:55 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
455 PM CDT THU JUN 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     OMRO                    44.03N 88.75W
06/27/2019                   WINNEBAGO          WI   EMERGENCY MNGR

            TREES AND WIRES DOWN BETWEEN OMRO AND WINNECONNE.

&&

KLJ
Local storm report, Jun 27, 4:57 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
457 PM CDT THU JUN 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     WAUPACA                 44.34N 89.06W
06/27/2019                   WAUPACA            WI   PUBLIC

            TREES DOWN AROUND WAUPACA.

&&
Local storm report, Jun 27, 5:14 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
514 PM CDT THU JUN 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     NICHOLS                 44.56N 88.46W
06/27/2019                   OUTAGAMIE          WI   PUBLIC

            TREES DOWN.

&&
Local storm report, Jun 27, 5:16 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
516 PM CDT THU JUN 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND GST     SHERWOOD                44.17N 88.27W
06/27/2019  M58 MPH          CALUMET            WI   TRAINED SPOTTER

&&

KLJ

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:41 PM CDTSpecial Weather StatementGRBWood64 min
Jun 27, 2:18 PM CDTSpecial Weather StatementGRBMarathon, Wood72 min
Jun 27, 2:36 PM CDTSpecial Weather StatementGRBVilas54 min
Jun 27, 3:20 PM CDTSpecial Weather StatementGRBPortage, Waushara, Wood55 min
Jun 27, 3:51 PM CDTSevere Thunderstorm WarningGRBPortage, Waupaca, Waushara54 min
Jun 27, 4:13 PM CDTSevere Thunderstorm WarningGRBWinnebago62 min
Jun 27, 4:30 PM CDTSpecial Weather StatementGRBOutagamie, Shawano45 min
Jun 27, 4:49 PM CDTSevere Thunderstorm WarningGRBCalumet56 min
Jun 27, 4:54 PM CDTSevere Thunderstorm WarningGRBOutagamie50 min
Jun 27, 5:12 PM CDTSpecial Marine WarningGRB2 hr
Jun 27, 5:18 PM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Shawano57 min
Jun 27, 5:43 PM CDTSpecial Weather StatementGRBKewaunee62 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.